MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY BI; INDICATOR, BIOLOGICAL
Catalog Number 43210-30-14
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).(b)(4).
 
Event or Problem Description
A customer reported a suspect positive result with a sterrad velocity¿ biological indicator (bi) after a completed sterrad® cycle.They stated two bis were used and one bi negative and one bi was positive.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive sterrad velocity¿ biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis, and retains analysis.¿ the device history record (dhr) was reviewed, and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.¿ trending analysis by lot number was reviewed from bi manufacture date to complaint open date and trending was not exceeded.¿ review of risk documentation shows the risk for exposure to biohazardous, pathogenic or infectious material to be "low." ¿ the single sterrad® velocity¿ bi was returned for visual inspection.The bi was observed as activated with a compressed cap and broken/shattered media ampoule.The sample was observed as a processed bi with residual purple medium in the vial.The reason for return was not confirmed through visual analysis.¿ twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.The assignable cause of the issue could not be verified.The dhr review found no anomalies that would contribute to the complaint issue and retains testing met specification.Additionally, the product was returned for visual analysis and the issue could not be confirmed.The customer was advised to follow their facility policies and procedures regarding the released load.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD VELOCITY BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key11629672
Report Number2084725-2021-00098
Device Sequence Number3015636
Product Code FRC
UDI-Device Identifier20705037049407
UDI-Public20705037049407
Combination Product (Y/N)N
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Catalogue Number43210-30-14
Device Lot Number2542011
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1